Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 155, NWS Lubbock, TX

June 4, 2001Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2001, 9:16 PM CDT for Kent County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 9:16 PM CDT (02:16 UTC)
Expired
Jun 4, 2001, 10:00 PM CDT
In force
44 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kent County, TX

What was reported inside it

TimeReportWhereRemark
Jun 4, 9:30 PM CDTHail 2Jayton, TXLaw enforcement officials reported hen egg size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
4045 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 050216
SVRLBB
TXC263-050300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
916 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS

* UNTIL 1000 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTHEASTERN KENT COUNTY...OR ABOUT 16    
  MILES SOUTH OF JAYTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE
  SIZE OF GOLF BALLS IS POSSIBLE WITH THIS STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HIGHWAY 70 SOUTHEAST OF CLAIREMONT AND RURAL PARTS OF SOUTHEAST
  KENT COUNTY. 

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

LAT...LON 3305 10079 3296 10075 3297 10053 3329 10053

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:22 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 4, 5:22 PM CDT, 3 hours 54 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT MON JUN 4 2001

VSBL SAT IMAGES AND AREAS RADARS INDICATE CAP SHOWING SIGNS OF
BREAKING WITH TCU DVLPG AND WDLY SCT TSRA INITIATING ALONG THE
DRYLINE. LATEST RUN OF THE MESO-ETA AS WELL AS THE RUC HINTS THAT
WDLY SCT TSRA COULD FILL IN THROUGH 00Z AND CONT THROUGH A PORTION
OF THE EVENING. SVR POTENTIAL IS THERE AND SPC ALSO MONITORING THE
ERN ZONES FOR A PSBL WATCH OVR THE NXT FEW HRS (SEE SPC MESOSCALE
DISCUSSION 1031 FOR MORE INFO). WL UPDATE THE ZFP TO RAISE POPS TO
40 PERCENT ACROSS THE ERN ZONES AND INCLUDE MENTION OF SVR. WL BE
INTERESTING TO SEE IF CONVECTION CAN BE SUSTAINED LTR TNGT AS 50KT
LLJ GETS CRANKING. ANOTHER UPDATE MAY BE NECESSARY LTR PENDING
FURTHER ANALYSIS.

.LUB...NONE.

ST

In the hours before

Special weather statement, Jun 4, 5:47 PM CDT, 3 hours 29 minutes before
TXZ024>026-030>032-036>038-042>044-050500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
547 PM CDT MON JUN 4 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT
TUESDAY MORNING...

KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA...
STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS...

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ST
Local storm report, Jun 4, 7:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0733 PM    12 SW DICKENS             TX   1.75 INCH HAIL
06/04/01   DICKENS                        REPORTED IN THE COMMUNITY
                                          OF GILPIN BY DICKENS COUNTY
                                          SHERIFFS zOFFICE.

0720 PM    5 W GIRARD                TX   .75 INCH HAIL
06/04/01   KENT                           REPORTED BY THE PUBLIC.

ST
Local storm report, Jun 4, 7:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001

...CORRECTED LOCATION OF HAIL REPORT IN DICKENS COUNTY...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0733 PM    12 SE DICKENS             TX   1.75 INCH HAIL
06/04/01   DICKENS                        REPORTED IN THE COMMUNITY
                                          OF GILPIN BY DICKENS COUNTY
                                          SHERIFFS OFFICE.

0720 PM    5 W GIRARD                TX   .75 INCH HAIL
06/04/01   KENT                           REPORTED BY THE PUBLIC.

ST
Special weather statement, Jun 4, 8:54 PM CDT, 22 minutes before
TXZ024>026-030>032-036>038-042>044-050500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT MON JUN 4 2001

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING
COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING...

KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA...
STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS...

THIS WATCH DOES NOT INCLUDE THE LUBBOCK METROPOLITAN AREA.

EARLY THIS EVENING THE DRYLINE WAS MOVING SLOWLY WEST AND EXTENDED
ALONG A LINE FROM THE MACKENZIE RESERVOIR SOUTH TO LORENZO TO NEAR
GRASSLAND. ALONG AND BEHIND THE DRYLINE...CONDITIONS CONTINUE TO BE
FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS...MAINLY ACROSS THE
EASTERN PORTIONS OF THE SOUTH PLAINS AS WELL AS THE EXTREME SOUTHERN
PANHANDLE AND ROLLING PLAINS. ANY THUNDERSTORMS THAT DEVELOP THIS
EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ST

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:38 PM CDTSevere Thunderstorm WarningLUBDickens, Kent52 min
Jun 4, 8:31 PM CDTSevere Thunderstorm WarningLUBKent44 min
Jun 4, 9:40 PM CDTSevere Thunderstorm WarningLUBStonewall50 min
Jun 4, 10:27 PM CDTSevere Thunderstorm WarningLUBGarza33 min
Jun 4, 10:50 PM CDTFlash Flood WarningLUBKent2 hr
Jun 4, 11:30 PM CDTSevere Thunderstorm WarningLUBKent45 min
Jun 5, 12:19 AM CDTSevere Thunderstorm WarningLUBKent41 min
Jun 5, 4:20 PM CDTTornado WarningLUBBriscoe, Hall, Motley25 min
Jun 5, 4:45 PM CDTTornado WarningLUBBriscoe, Hall, Motley30 min
Jun 5, 5:18 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Motley42 min
Jun 5, 6:00 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley60 min
Jun 5, 6:24 PM CDTTornado WarningLUBFloyd, Motley51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.